MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Detachment of Device or Device Component (2907); Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported the coil protruded from the catheter tip.The target lesion area was located in a mildly tortuous inferior mesentery artery (ima).A 4mmx10cm interlock 0.35 embolic coil was selected for use in an endovascular aneurysm repair.Ima was accessed using a non-bsc angiographic catheter.Embolization was started with the interlock35 and was successful until midway of the second device where a kink on the non-bsc angiographic catheter was observed.The delivery was started, and when the coil came out about 5 cm from the tip of the catheter, kink was significantly observed than before along with a kickback of the catheter.However, the interlocking arm part became caught in the kink.Although the distal part of the coil was placed into ima, early detachment occurred as it was pushed.It was attempted to push the coil with a non-bsc guidewire to come it out of the catheter, but the coil was unraveled in the middle of the catheter and the unraveled coil was protruded from the tip of the catheter into the aorta.Coil usage was stopped as the graft was placed.Subsequently, fragment like thin wire was observed.The coil on the proximal side was still in the catheter, the catheter was pulled to remove the coil.The coil also came to the sheath valve part, so it was slowly pulled out and the retrieval was completed.No patient complications reported.
 
Additional Manufacturer Narrative
E1.Initial reporter facility name: (b)(6) hospital.E1.Initial reporter city: (b)(6).Device evaluated by manufacturer: the delivery wire, main coil and introducer sheath were not returned.Only a cordis 4frtempo was returned.No issues were noted.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10510461
Report Number2134265-2020-12562
Device Sequence Number11639842
Product Code KRD
UDI-Device Identifier08714729792987
UDI-Public08714729792987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0025303865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 4FR TEMPO CATHETER; CORDIS 4FR TEMPO CATHETER; INTRODUCER SHEATH-16FR CENTRANT (MEDTRONIC); INTRODUCER SHEATH-16FR CENTRANT (MEDTRONIC)